MAUDE Adverse Event Report: SALTER LABS SALTER LABS; PATIENT KIT - (1) #1215, AND (1) #2025 (AIR LIQUIDE) - 25/CS

SALTER LABS SALTER LABS; PATIENT KIT - (1) #1215, AND (1) #2025 (AIR LIQUIDE) - 25/CS
Model Number SO-1188
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question alone does not pose a fire hazard but the use of oxygen increases the risk of fire spreading through an oxygen supply line.The unit in question is expected to melt when exposed to heat.The ignition temperature of pvc is ~851f therefore making it unlikely that the tubing could have spontaneously combusted.Open flames and or ignition sources may include candles, cigarettes, cigars, fire pits, barbeques, etc.Oxygen suppliers are required to provide warnings of fire hazards when oxygen is in use.(i.E., the joint commission, national patient safety goals, 2012).Even though there was no patient injury, oxygen tubing caught on fire due to patient walking with tubing close to the chimney outlet.Based on the information above, this would be a reportable event.
 
Event or Problem Description
Inflammation of the tubing.
 
Event or Problem Description
Inflammation of the tubing.
 
Additional Manufacturer Narrative
The device in question alone does not pose a fire hazard but the use of oxygen increases the risk of fire spreading through an oxygen supply line.The unit in question is expected to melt when exposed to heat.The ignition temperature of pvc is 851f therefore making it unlikely that the tubing could have spontaneously combusted.Open flames and or ignition sources may include candles, cigarettes, cigars, fire pits, barbeques, etc.Oxygen suppliers are required to provide warnings of fire hazards when oxygen is in use.(i.E., the joint commission, national patient safety goals, 2012).Even though there was no patient injury, oxygen tubing caught on fire due to patient walking with tubing close to the chimney outlet.Based on the information above, this would be a reportable event.A fire event is not related to a device malfunction.The products are performing as expected: a conduit for oxygen delivery.The fire is unrelated to the product itself - it is a by-product of oxygen and an open-source flame (e.G., smoking, candles, sparks from other sources).In this case, there was an ember close to the tubing and was ignited due to the oxygen source.The oxygen has safety requirements displayed and safety signs are provided.No further investigation is required.One other complaint regarding flame has been reported in the last 12 months.Product was replaced.Safety information reviewed with account by oxygen supplier.There was no malfunction of the sunmed product.

Brand Name
SALTER LABS
Common Device Name
PATIENT KIT - (1) #1215, AND (1) #2025 (AIR LIQUIDE) - 25/CS
Manufacturer (Section D)
SALTER LABS
30 spur drive
el paso TX 79906
Manufacturer (Section G)
SALTER LABS
30 spur drive
el paso TX 79906
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key14189567
Report Number3000219639-2022-00022
Device Sequence Number4612932
Product Code CAT
UDI-Device Identifier00607411889097
UDI-Public00607411889097
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSO-1188
Device Catalogue NumberSO-1188
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown